Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: breakouts and facial hair on a woman
|delibeauty - Wed Jul 07, 2010 11:50 pm||
I have facial hair on my cheeks and along jaw line. last year I decided to wax my face.. terrible idea. I broke out in tiny little pimples and now I have darker hair on my face than before. can you please explain why I break out and what caused the hair to get darker. also, will other methods of facial hair removal cause the same reaction? please help. thanks
|Dr.M.jagesh kamath - Fri Jul 16, 2010 10:00 am||
Hirsutism is defined as excessive male pattern hair growth and affects about 10% of women. Generally, it represents a variation of normal hair growth and is called Idiopathic. Sometimes conditions causing androgen excess such as PCOS i.e. Poly-cystic Ovarian Syndrome could be associated with hirsutism, acne and male pattern baldness.
Treatment of hirsutism would include bleaching, depilation, epilation and laser therapy. You maybe interested to know that shaving does not increase the rate or density of hair growth. Depilation with chemicals can cause irritation. Wax treatments are painful and uncomfortable. Electrolysis, though effective, needs a good electrologist. Laser therapy in most people would cause permanent hair removal but costly. Recently, tests have shown that Eflornithine Cream is effective for removal of unwanted facial hair in women. Do consult your doctor for further treatment.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.